View More View Less
  • 1 Műszaki és Gazdaságtudományi Egyetem, Matematikai Intézet P.O. Box 91, H-1521, Budapest, Hungary
  • 2 Műszaki és Gazdaságtudományi Egyetem, Matematikai Intézet P.O. Box 91, H-1521, Budapest, Hungary
Restricted access

Purchase article

USD  $25.00

1 year subscription (Individual Only)

USD  $800.00

The relation between isoperimetric properties and Laplacian spectra of weighted graphs is investigated. The vertices are classified into k clusters with „few" inter-cluster edges of „small" weights (area) and „similar" cluster sizes (volumes). For k=2 the Cheeger constant represents the minimum requirement for the area/volume ratio and it is estimated from above by v?1(2-?1), where ?1 is the smallest positive eigenvalue of the weighted Laplacian. For k?2 we define the k-density of a weighted graph that is a generalization of the Cheeger constant and estimated from below by Si=1k-1?i and from above by c2 Si=1k-1 ?i, where 0<?1=…=Sk-1 are the smallest Laplacian eigenvalues and the constant c?1 depends on the metric classification properties of the corresponding eigenvectors. Laplacian spectra are also related to canonical correlations in a probabilistic setup.

  • ALON, N. and MILMAN, V. D., λ1, isoperimetric inequalities for graphs and superconcentrators, J. Combin. Theory Ser. B 38 (1985), 73-88. MR 87b:05092.

    'λ1isoperimetric inequalities for graphs and superconcentrators ' () 38 J. Combin. Theory Ser. B : 73 -88.

    • Search Google Scholar
  • BOLLA, M. Spectra, Euclidean representations and clusterings of hypergraphs, Discrete Math. 117 (1993), 19-39. MR 94d:05094

    'Spectra, Euclidean representations and clusterings of hypergraphs ' () 117 Discrete Math. : 19 -39.

    • Search Google Scholar
  • BOLLA, M. and TUSNÁDY, G., Spectra and optimal partitions of weighted graphs, Discrete Math. 128 (1994), 1-20. MR 95d:05084

    'Spectra and optimal partitions of weighted graphs ' () 128 Discrete Math. : 1 -20.

  • BREIMAN, L. and FRIEDMAN, J. H., Estimating optimal transformations for multiple regression and correlation, J. Amer. Statist. Assoc. 80 (1985), 580-619. MR 87b:62080

    'Estimating optimal transformations for multiple regression and correlation ' () 80 J. Amer. Statist. Assoc. : 580 -619.

    • Search Google Scholar
  • BUSER, P., On the bipartition of graphs, Discrete Appl. Math. 9 (1984), 105-109. MR 86a: 05072

    'On the bipartition of graphs ' () 9 Discrete Appl. Math. : 105 -109.

  • CHEEGER, J., A lower bound for the smallest eigenvalue of the Laplacian, Problems in analysis (Papers dedicated to Salomon Bochner, 1969), Princeton Univ. Press, Princeton, NJ, 1970, 195-199. MR 53 #6645

  • CHUNG, F. R. K., Spectral graph theory, CBMS Regional Conference Series in Mathematics, 92, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1997. MR 97k:58183

  • MACQUEEN, J., Some methods for classification and analysis of multivariate observations, Proc. Fifth Berkeley Sympos. Math. Statist. and Probability (Berkeley, CA, 1965/66), Vol. 1: Statistics, Univ. California Press, Berkeley, CA, 1967, 281-297. MR 35# 5078

    Some methods for classification and analysis of multivariate observations , () 281 -297.

    • Search Google Scholar
  • MOHAR, B., Isoperimetric numbers of graphs, J. Combin. Theory Ser. B 47 (1989), 274-291. MR 90m:05087

    'Isoperimetric numbers of graphs ' () B47 J. Combin. Theory Ser. : 274 -291.

  • NIKIFOROV, V., Some inequalities for the largest eigenvalue of a graph, Combin. Probab. Comput. 11 (2002), 179-189. CMP 1 888 908

    'Some inequalities for the largest eigenvalue of a graph ' () 11 Combin. Probab. Comput. : 179 -189.

    • Search Google Scholar
  • RÉNYI, A., On measures of dependence, Acta Math. Acad. Sci. Hungar. 10 (1959), 441-451. MR 22 #6005

    'On measures of dependence ' () 10 Acta Math. Acad. Sci. Hungar. : 441 -451.

  • SINCLAIR, A. and JERRUM, M., Approximate counting, uniform generation and rapidly mixing Markov chains, Inform. and Comput. 82 (1989), 93-133. MR 91g:68084

    'Approximate counting, uniform generation and rapidly mixing Markov chains ' () 82 Inform. and Comput. : 93 -133.

    • Search Google Scholar
  • CVETKOVIĆ, D. M., DOOB, M. and SACHS, H., Spectra of graphs. Theory and applications, Pure and Applied Mathematics, 87, Academic Press, Inc., New York-London, 1980. MR 81i:05054

    Spectra of graphs. Theory and applications , ().

  • DIACONIS, P. and STROOCK, D. W., Geometric bounds for eigenvalues of Markov chains, Ann. Appl. Probab. 1 (1991), 36-61. MR 92h:60103

    'Geometric bounds for eigenvalues of Markov chains ' () 1 Ann. Appl. Probab. : 36 -61.

  • LUBOTZKY, A., Discrete groups, expanding graphs, and invariant measures, With an appendix by Jonathan D. Rogawski, Progress in Mathematics 125, Birkhäuser Verlag, Basel, 1994. MR 96g:22018

    'Discrete groups, expanding graphs, and invariant measures, With an appendix by Jonathan D. Rogawski ' () 125 Progress in Mathematics .

    • Search Google Scholar